Write a Comment
is it ok to take harvoni with milk thistle & other liver support formulas? Friend told me his dr said absolutely not. Also, one formula has magnesium citrate in it. Is there a contraindication with that?
Thanks for your feedback. I was diagnosed in 1994, but I know I was infected in 1970. I'm now 62 yrs old and have been receiving SSDI since 1998. I went to my ins (UHC) and Harvoni isn't on their formulary, but I've been reading your other threads about how to get it paid for and my doc is saying 'go go go' so let's see what happens after the first of the year. Thanks again for the perspective!
Well, here are reasons to rock your boat: Getting rid of HCV means you may stop the progression of cirrhosis, and it may even reverse it: http://www.annalsofhepatology.com/revista/numeros/2014/HP144-03-Long%20(changes)%20(F_060614V)_PROTEGIDO.pdf Also, if your cirrhosis progresses, and you need a new liver, then you won't infect the new liver with HCV It means not walking around with a potentially infectious disease, thus you can't give it to anyone else HCV can cause other problems, such as lymphoma, and early death from cancer, heart disease, and stroke.(people with HCV die an average of 15 to 23 years earlier than people without HCV) These are just a few reasons...there are more. Treatment is quite easy, and I don't think your boat will be rocked much.
You've done an excellent job with this blog, Lucinda! Since Harvoni has become available I've been following your posts, because I'm conflicted about whether or not to take it. My concern is that even though it may cure me of the virus, I am at Stage 4 Grade 1 (or perhaps 2) cirrhosis with portal hypertension, Grade 1 esophageal varices (recurrent - they had to be banded a year ago), am on Xifaxan for encephalopathy, and have developed insulin resistance. Also, treatment with interferon failed me. So what sort of improvement in my symptoms could I expect from simply clearing the virus? The cirrhosis and all its complications would remain, correct? I'm living a healthy balanced life right now and my labs look good; fatigue is the major problem holding me back from doing everything I'd like to do in a day. But if that is due to cirrhosis, I ask myself 'why rock my boat' by adding a brand new med, whose long term side effects are not known, to my daily 9 prescriptions? Thanks for giving me the space to air this issue out :-)
You are truly an inspiration. Thank you
High compliment coming from you - you are the model of determination as shown in your story! http://www.hepmag.com/articles/liberty_barker_2846_26383.shtml
It is great to hear your determination.
Lucinda K. Porter, RN
Pretty much all of the experts are saying no herbs. The common supplements are likely OK if they are taken at least 4 hrs apart from Harvoni. So, if you take a multi-vitamin, calcium, vit D, mag, etc, ask your doc if waiting 4 hrs between Harvoni and supp is OK. Good places to check this out are: http://www.drugs.com/drug_interactions and http://www.hep-druginteractions.org/
February 1, 2015